Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 14, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 10, 2001, 5:41 PM EDT for Wood County, West Virginia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2001, 5:41 PM EDT (21:41 UTC)
- Expired
- Apr 10, 2001, 6:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Wood County, WV
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
751
WUUS51 KRLX 102142
SVRCRW
WVC107-102215-
/NEW.KRLX.SV.W.0033.102141-102215/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
541 PM EDT TUE APR 10 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOOD COUNTY IN WEST VIRGINIA...
* UNTIL 615 PM EDT...
* AT 540 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 6 MILES SOUTHWEST OF WASHINGTON...MOVING EAST AT 35
MPH.
.SOME STORMS IN THE PATH OF THIS STORM INCLUDE...LUBECK AND MINERAL
WELLS.
<<CALL TO ACTION>>IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE
WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY
RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3926 8166 3918 8175 3911 8174 3905 8155
3922 8137What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:55 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Apr 10, 1:55 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 155 PM EDT TUE APR 10 2001 INDIANA SHORT STILL PROGGED TO ROLL ACROSS FORECAST AREA THIS EVENING. ANALYZED WEAK LOW ON INTERSECTING BOUNDARIES VICINITY CELL SOUTHERN INDIANA. EAST WEST BOUNDARY EXTENDS INTO SOUTHERN WV. IT IS A WEAK BOUNDARY THAT APPEARS TO HAVE FORMED TODAY AS PEGGED BY 6Z MESO-ETA. WITH HIGHER DEW POINTS ARE ALONG AND SOUTH OF THIS BOUNDARY...FIGURE ACTIVITY WILL CONTINUE PROPAGATING ALONG BOUNDARY AND POSSIBLY EVEN LEAN A LITTLE ESE...AND THUS HEAVIEST QPF WILL AFFECT SOUTHERN PORTIONS OF FORECAST AREA THIS EVENING. THUS LEANING AWAY FROM IDEA OF ISSUING FFA FOR PRIMED AREAS OF SOUTHEAST OHIO. WILL MAINTAIN LIKELY POPS TONIGHT WITH BEST CHANCE FOR ANY SVR SOUTH THIS EVENING. LOOKS LIKE ACTIVITY SHOULD WIND DOWN LATE TONIGHT AS SHORT WAVE ROLLS ON THROUGH...ALTHOUGH NGM SUGGEST SECOND WEAK SHORT AND INSTABILITY AXIS SETTING UP NORTHWEST SOUTHEAST COULD PROLONG OR RE-INSTIGATE ACTIVITY. WEDNESDAY WILL SEE A NORTHWARD SURGE OF THE WARM AIR AND ANY ACTIVITY SHOULD BE MAINLY OF THE DIURNAL VARIETY WITH PLENTY OF INSTABILITY PRESENT. POTPOURRI OF CLOUDS AROUND IN THE MORNING COULD ALSO GIVE RISE TO VARIOUS BOUNDARIES FOR STORMS TO FOCUS ON. AVN NOW FASTER ON PUSHING FRONT THROUGH...WITH TIMING PUSHED UP TO EARLY FRIDAY. AT ANY RATE...FRONT SHOULD BE NEARBY THURSDAY...WARRANTING AT LEAST HIGH CHANCE POPS. SHORT PUSHING FRONT BACK NORTH THROUGH FORECAST AREA LATER SATURDAY SHOWN BY EUROPEAN MODELS TRACKS WELL SOUTH OF AREA ON AVIATION. WILL PROBABLY STICK CLOSE TO CURRENT PACKAGE...WHICH HAS THUNDERSTORMS THROUGH FRIDAY AND POPS THROUGH SATURDAY...FOLLOWED BY DRIER...COOLER WEATHER. NUMBERS GENERALLY BALLPARK...LIKE FWC A LITTLE BETTER IN THE EARLIER PERIODS...THEN LEAN TOWARD AVN. POPS CURIOUSLY LOW THURSDAY WITH FRONT IN VICINITY. LESS INSTABILITY INDICATED PER CLOUDINESS AND LESS INFLOW. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/TRM
In the hours before
Special weather statement, Apr 10, 4:50 PM EDT, 51 minutes before
OHZ075-102115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 450 PM EDT TUE APR 10 2001 ...STRONG THUNDERSTORM CROSSING THROUGH ATHENS COUNTY... RADAR INDICATED A STRONG THUNDERSTORM MOVING EASTWARD THROUGH ATHENS COUNTY. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO 45 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. THE THUNDERSTORM IS EXPECTED TO REACH THE PLAINS BY 5 PM...AND ATHENS BY 5:10 PM. H .END/NMB
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:29 PM EDT | Severe Thunderstorm Warning | RLX | Harrison | 46 min |
| Apr 10, 8:34 AM EDT | Severe Thunderstorm Warning | RLX | Braxton | 26 min |
| Apr 10, 3:51 PM EDT | Severe Thunderstorm Warning | RLX | Wyoming | 24 min |
| Apr 10, 4:25 PM EDT | Severe Thunderstorm Warning | RLX | Wyoming | 35 min |
| Apr 10, 4:45 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 45 min |
| Apr 10, 5:26 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 34 min |
| Apr 10, 6:30 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Mingo, Wyoming | 45 min |
| Apr 10, 6:33 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Nicholas | 57 min |
| Apr 10, 7:08 PM EDT | Flash Flood Warning | RLX | Mingo | 3 hr |
| Apr 10, 7:24 PM EDT | Severe Thunderstorm Warning | RLX | Lewis, Upshur | 36 min |
| Apr 10, 7:49 PM EDT | Severe Thunderstorm Warning | RLX | Randolph | 41 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.